MAUDE Adverse Event Report: SMITH & NEPHEW, INC. D-RAD SMART PACK 4H LEFT STANDARD PLATE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. D-RAD SMART PACK 4H LEFT STANDARD PLATE; PLATE, FIXATION, BONE
Model Number 71158019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Rupture (2208)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, one patient who underwent an internal fixation surgery on an unspecified date to treat a radius fracture with a d-rad single use kit plating system experienced the thumb extensor tendon (epl) rupture and required the removal of the plating system.An onset date for the reported complication and the date of plate removal surgery were not provided.The patient achieved radiographic union of the fracture two (2) months postoperatively.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Section h10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, as of the date of this investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The data was collected from the post-market clinical follow up activity was anonymous, no further information will be provided.Consequently, without the requested clinical information, a thorough clinical assessment cannot be performed at this time.The impact to the patient beyond that which has already been reported cannot be confirmed nor concluded based on the information provided.Therefore, no further medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for d-rad smart pack system revealed that it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Surgical technique information is available on request, this has been identified as warnings.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative care, post-operative complications, excessive forces or patient medical history.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, one patient who underwent an internal fixation surgery on an unspecified date to treat a radius fracture with a d-rad single use kit plating system experienced attritional thumb extensor tendon (epl) rupture at three (3) months postoperatively and required the removal of the plating system with an ei to epl tendon at six (6) months post injury.An onset date for the reported complication and the date of plate removal surgery were not provided.The patient had achieved radiographic union of the fracture two (2) months post initial implantation.The patient was happy with movement and function and was eventually discharged after the metalwork removal surgery.No further information is available.
 
Additional Manufacturer Narrative
Corrected data: b5 (narrative), g2 (source: pmcf conducted in the uk), h6 (health effect - clinical code).H11: additional information has been received from the site conducting this pmcf.
 
Additional Manufacturer Narrative
Corrected data: h6 (health effect - impact code).Updated results of investigation: given the nature of the alleged incident, the device, could not be returned for evaluation.The clinical/medical investigation concluded that, without supporting clinical documentation, a thorough medical investigation could not be rendered, nor could a definitive root cause of the reported failure be determined.Based on the information provided, the patient was happy with movement and function and was eventually discharged after the metalwork removal.Therefore, no further medical assessment is warranted at this time.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 15 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for d-rad smart pack system revealed that it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Surgical technique information is available on request, this has been identified as warnings.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative care, post-operative complications, excessive forces or patient medical history.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
D-RAD SMART PACK 4H LEFT STANDARD PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15635274
Report Number1020279-2022-04484
Device Sequence Number12211779
Product Code HRS
UDI-Device Identifier00885556364444
UDI-Public00885556364444
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71158019
Device Catalogue Number71158019
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer10/21/2022
03/20/2023
05/19/2023
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date10/25/2022
03/31/2023
05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown